Hail, Madison
- When
- January 17, 6:32 PM CST to 6:35 PM CST
- Where
- Madison County, Normangee
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -96.117
0.75" hail reported at OSR and Hwy 39 in Normangee.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 17, 5:15 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 515 PM CST SAT JAN 17 2004 .UPDATE... UPDATED THE HWOHGX TO CONTINUE THE THREAT OF STRONG/SEVERE THUNDERSTORMS INTO THE EVENING HOURS. ISOLATED TSRA DEVELOPING OVER THE NW ZONES ALONG WEAK SURFACE TROF OR DRYLINE. GIVEN VERY LOW WET BULB ZEROS...HAIL WILL BE A THREAT WITH THESE STORMS. IN FACT...JUST ISSUED A WARNING FOR BURLESON COUNTY. EXPECT THAT THREAT FOR SEVERE WEATHER WILL END BY MID EVENING WITH LOSS OF DAYTIME HEATING. 35 .DISCUSSION... STORMS/CLOUDS FINALLY MOVING OFF TO THE E/NE THIS AFTN ALONG WITH THE ASSOCIATED S/W. WHILE LOW-LEVEL WINDS HAVE TURNED TO THE W/SW AND THERE DOES NOT APPEAR TO BE MUCH BY WAY OF BOUNDARIES AND AD- DITIONAL SPEED MAXS DOWNSTREAM...NOT RULING OUT POPS ENTIRELY FOR THE REMAINDER OF THE LATE AFTN/EARLY EVENING HOURS. HEATING ALONG WITH THE INCOMING FRONT COULD PRODUCE A STORM OR TWO. WILL CONTIN- UE WITH 20-30 POPS. CLOUDS/POPS TO RETURN (AS IF THEY EVER REALLY LEFT) OVERNIGHT IN THE COLD POST-FRONTAL REGIME. WHILE THE CORE OF THE LOW DOES APPEAR TO MOVE RIGHT ACROSS THE CWA...NOT SURE IF THE LOWER/MID LEVELS WILL BE COLD ENOUGH TO SUSTAIN/PRODUCE FREE- ZING PCPN FOR THE NRN ZONES SUNDAY NIGHT. A FLATT-ISH UPPER RIDGE BUILDING IN BEHIND THE APPROACHING TROF SHOULD GIVE WAY TO A MORE SUSTAINED DRYING/CLOUD LESS ENVIRONMENT FOR THE BEGINNING PART OF NEXT WEEK. HOWEVER THIS COMES TO AN END BY MID WEEK WITH THE WIND UP OF THE NEXT UPPER TROF AT/AROUND THE CALIFORNIA BAJA. MID/HIGH CLOUDS AND LOW POPS (IN ASSOCIATION WITH S/W ENERGY EJECTING FROM THE DEEPENING SYSTEM) PROGGED FOR THE REST OF THE UPCOMING WEEK. 41/45 && .HGX WATCHES/WARNINGS/ADVISORIES... SCEC 20-60 NM WATERS. && .PRELIMINARY TEMPS/POPS... COLLEGE STATION (CLL) 46 53 34 56 31/ 30 30 20 00 HOUSTON (IAH) 51 56 37 57 34/ 20 30 20 00 GALVESTON (GLS) 54 59 44 55 40/ 20 20 20 00 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 PM CST SAT JAN 17 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-181300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 505 PM CST SAT JAN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST TEXAS THIS EVENING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH HAIL BEING THE PRIMARY THREAT. THE STORMS ARE EXPECTED TO DIMINISH BY MID EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
0.75" hail reported at OSR and Hwy 39 in Normangee.
1.50" hail reported 5 miles north of Lake Conroe Dam that covered the ground.
0.75" hail in Willis.
1.00" hail along Hwy 105 in Cut and Shoot that covered ground. Law officer had to pull off road during the event.
1 inch hail along FM 2432, Willis-Waukegan road, outside of Willis.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382210, 5382211, 5382212, 5382213, 5382214.